Alert archive / Kentucky / High Wind Warnings in 2008

High Wind Warning 1, NWS Paducah, KY

January 29, 20084 states

NWS Paducah, KY issued this high wind warning at Jan 29, 2008, 4:04 PM CST for 4 states. It was in force for 8 hr. 60 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 29, 2008, 4:04 PM CST (22:04 UTC)
Expired
Jan 30, 2008, 12:00 AM CST
In force
8 hr
Issued by
NWS Paducah, KY
All 58 counties

Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO

The radar

The Paducah radar (KPAH), 43 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 29, 4:05 PM CSTHAIL 0.25Murphysboro, IL
Jan 29, 4:05 PM CSTHAIL 0.5Mount Vernon, ILHAIL REPORTED TO BE 1 INCH DEEP WITH WIND GUSTS ESTIMATED 40 TO 50 MPH.
Jan 29, 4:08 PM CSTTORNADOGordonville, MOUNCONFIRMED TORNADO REPORTED NEAR GORDONVILLE. ALSO NICKLE SIZE HAIL REPORTED NEAR LEMAN.
Jan 29, 4:10 PM CSTFUNNEL CLOUDCape Girardeau, MOCONFIRMED FUNNEL CLOUD REPORTED NEAR PROCTOR AND GAMBLE. CLOUD HAS ROTATION. UNCONFIRMED TORNDADO REPORTED NEAR GORDONVILLE.
Jan 29, 4:10 PM CSTTSTM WND DMGMurphysboro, ILWIDESPREAD DAMAGE REPORTED THROUGHOUT THE COUNTY. ROOFTOP HEATING UNITS DAMAGED. TRAILER BLOWN OFF OF FOUNDATION AND NUMEROUS TREES DOWN CITY WIDE.
Jan 29, 4:10 PM CSTNON-TSTM WND GST 70Cape Girardeau, MOWIND GUSTS ESTIMATED 65 TO 70 MPH NEAR DOWNTOWN ASSOCIATED WITH FRONTAL PASSAGE.
Jan 29, 4:13 PM CSTNON-TSTM WND GST 60Cape Girardeau, MO
Jan 29, 4:15 PM CSTTSTM WND DMGBenton, ILPORTION OF ROOF BLOWN OFF OF GARAGE AND DAMAGING VEHICLE TRAVELING ALONG ROADWAY IN DOWNTOWN BENTON.
Jan 29, 4:15 PM CSTTSTM WND DMGMiner, MOTRACTOR-TRAILERS BLOWN OVER ALONG PORTION OF INTERSTATE 55 NEAR THE MINER EXIT.
Jan 29, 4:15 PM CSTHAIL 0.75Carbondale, ILDIME SIZE HAIL REPORTED BY PUBLIC IN CARBONDALE.
Jan 29, 4:16 PM CSTHAIL 0.75Jackson, MOALSO, 40 MPH WIND REPORTED AT THIS TIME
Jan 29, 4:18 PM CSTHAIL 0.5Carbondale, IL
Jan 29, 4:22 PM CSTTSTM WND DMGDahlgren, ILGARAGE ROOF BLOWN OFF WITH WIND GUSTS ESTIMATED 50 MPH.
Jan 29, 4:25 PM CSTTSTM WND DMGCairo, ILTREE DONW ON TRAILER WITH WIND GUSTS ESTIMATED 60 MPH.
Jan 29, 4:25 PM CSTTSTM WND DMGKeenes, ILROOFS OFF OF BUILDINGS AND FARM SILO DESTROYED. TREES UPROOTED AND SOME TOP OF TREES BLOWN OFF. DAMAGE REPORTED TO OUTBUILDING.
Jan 29, 4:25 PM CSTHAIL 0.88Tamms, ILNICKLE SIZE HAIL REPORTED IN COMMUNITY.
Jan 29, 4:26 PM CSTHAIL 0.75Murphysboro, ILDIME SIZE HAIL REPORTED THROUGHOUT COMMUNITY WITH TREES DOWN.
Jan 29, 4:28 PM CSTHAIL 0.88Benton, ILNICKLE SIZE HAIL REPORTED IN BENTON ALONG INTERSTATE 57.
Jan 29, 4:30 PM CSTTSTM WND DMG2 N Fairfield, ILROOFS BLOWN OFF OF HOMES AND OTHER BUILDINGS.
Jan 29, 4:30 PM CSTTSTM WND DMGFairfield, ILROOF BLOWN OFF OF HOUSE ALONG HIGHWAY 45 JUST SOUTH OF TOWN.
Jan 29, 4:30 PM CSTTSTM WND DMGHarrisburg, ILLATE REPORT. DOWNED TREES AND POWERLINES ALONG HILLTOP ROAD AND HIGHWAY 45.
Jan 29, 4:30 PM CSTTSTM WND DMGUllin, ILNUMEROUS TREES DOWN. ROOF DAMAGE TO CENTURY HIGH SCHOOL IN ULLIN. DAMAGE ALSO REPORTED NEAR MOUND AND MOUND CITY.
Jan 29, 4:30 PM CSTHAIL 0.88Marion, ILNICKLE SIZE HAIL REPORTED ON SOUTH SIDE OF COMMUNITY.
Jan 29, 4:30 PM CSTNON-TSTM WND DMGCairo, ILROOF BLOWN OFF OF CHURCH ASSOCIATED WITH FRONTAL PASSAGE.
Jan 29, 4:32 PM CSTTSTM WND DMGMiner, MOUPDATE...TOTAL OF 5 KNOWN TRACTOR-TRAILERS BLOWN OVER ALONG PORTIONS OF INTERSTATE 55. LATEST REPORT NEAR MILE MARKER 77.
Jan 29, 4:36 PM CSTTSTM WND DMGHickman, KYLATE REPORT. TIME ESTIMATED. TREES DOWN COUNTYWIDE. SEVERAL HOMES REPORTED ROOF DAMAGE IN HICKMAN. PARTIAL COLLAPSE OF ONE BUILDING.
Jan 29, 4:39 PM CSTHAIL 0.88Galatia, ILLATE REPORT. NICKLE SIZE HAIL REPORTED.
Jan 29, 4:40 PM CSTHAIL 0.88Stonefort, ILLATE REPORT. NICKLE SIZE HAIL.
Jan 29, 4:47 PM CSTTSTM WND DMGMonkeys Eyebrow, KYLARGE LIMBS AND TREES DOWN THROUGHOUT THE AREA.
Jan 29, 4:55 PM CSTTSTM WND GST 69Bardwell, KYPORTABLE BUILDING BLOWN ONTO STATE HIGHWAY 51.
Jan 29, 4:56 PM CSTHAIL 0.88Lancaster, ILNICKLE SIZE HAIL.
Jan 29, 4:57 PM CSTHAIL 0.5Mount Carmel, IL
Jan 29, 4:58 PM CSTTSTM WND GST 60West Paducah, KYWIND MEASURED JUST EAST OF BARKLEY REGIONAL AIRPORT.
Jan 29, 5:00 PM CSTTSTM WND DMGBrookport, ILLATE REPORT. TIME ESTIMATED. METAL SHEDS WHICH WERE ANCHORED IN CEMENT BLOWN INTO TREES. AT LEAST 3 MOBILE HOMES DAMAGED ALONG STRAWBERRY ROAD. IN ADDITION...2 MOBILE HOMES FLIPPED OVER NEAR INTERSECTION OF UNIONVILLE ROAD AND DORN BUSH DRIVE. WIDESPREAD TREE
Jan 29, 5:00 PM CSTTSTM WND DMGPaducah, KYDAMAGE REPORTED ALONG NOBLE ROAD. ROOF OFF OF MOBIL HOME AND DAMAGE TO TRIM AND SIDING.
Jan 29, 5:00 PM CSTTSTM WND DMGShawneetown, ILROOF BLOWN OFF OF BUILDINGS REPORTED THROUGHOUT THE COMMUNITY. ALSO POWER LINES DOWN JUST EAST OF RIDGEWAY.
Jan 29, 5:00 PM CSTTSTM WND DMGSmithland, KYLATE REPORT. TIME ESTIMATED. NUMEROUS TREES DOWN BLOCKING ROADWASY COUNTYWIDE.
Jan 29, 5:04 PM CSTTSTM WND DMGHarrisburg, ILLATE REPORT. MOBILE HOME IN ROADWAY ALONG KAREL PARK ROAD SUFFERING SEVERE DAMAGE.
Jan 29, 5:06 PM CSTHAIL 0.5Mount Carmel, ILMARBLE SIZE HAIL WITH WIND GUSTS 35 MPH REPORTED ONE MILE NORTH OF AIRPORT.
Jan 29, 5:07 PM CSTNON-TSTM WND DMGDexter, MOTIME ESTIMATED. ONE HANGER AT AIRPORT HAS BEEN DESTROYED. HANGER DOORS HAVE BEEN PULLED OPEN AND SOME PLANES ARE NOW IN PARKING LOT. ROOF DAMAGE TO LOCAL DINER ALONG SAME ROAD AS AIRPORT.
Jan 29, 5:07 PM CSTTORNADOBarrett, IN*** 2 FATAL *** INITIAL TSTM WND DAMAGE REPORT UPGRADED TO TORNADO. PRELIMINARY SURVEY INDICATES EF2 DAMAGE. PRELIMINARY START IS IN BARRETT...POSEY CO...TO 2.5 MILES WEST OF MOUNTS...GIBSON CO...INDIANA. PRELIMINARY PATH WIDTH APPEARS TO BE 80 YEARDS WIDE AND
Jan 29, 5:08 PM CSTHAIL 0.5Mount Carmel, ILMARBLE SIZE HAIL REPORTED ALONG WEST SIDE OF TOWN.
Jan 29, 5:10 PM CSTTSTM WND DMG2 Nw Poseyville, IN*** 2 FATAL *** LATE REPORT. TIME ESTIMATED. ONE MOBILE HOME DESTROYED WITH 2 FATALITIES. TWO HOMES AND A CHURCH DAMAGED. AT LEAST 3 BARNS DESTROYED. DAMAGE REPORTED FROM NEAR GRIFFIN TO POSEYVILLE.
Jan 29, 5:10 PM CSTTSTM WND GST 60Mount Carmel, ILREPORTED ON EAST SIDE OF TOWN. NO ELECTRICAL POWER ON EAST SIDE OF COMMUNITY.
Jan 29, 5:12 PM CSTTSTM WND DMGHarrisburg, ILLATE REPORT. DOWNED POWER LINE ALONG ROUTE 142 AND RIDGWAY BLACKTOP.
Jan 29, 5:13 PM CSTTSTM WND GST 57Sedalia, KYTORRENTIAL RAINS REPORTED WITH STORM.
Jan 29, 5:15 PM CSTTSTM WND DMGSedalia, KYLATE REPORT. TIME ESTIMATED. UPDATED INFORMATION. SEVERAL TREES DOWN BLOCKING HIGHWAYS 381 AND 303. NUMEROUS POWER LINES DOWN. FALLEN TREE DAMAGED LP TANK AND NEARBY POWER LINES DOWN. LP TANK IS LEAKING.
Jan 29, 5:16 PM CSTTSTM WND DMGMayfield, KYLARGE TREE LIMBS DOWN THROUGHOUT COMMUNITY.
Jan 29, 5:16 PM CSTTSTM WND GST 60Poseyville, INDIME SIZE HAIL ASSOCIATED WITH THE STORM.
Jan 29, 5:20 PM CSTTSTM WND GST 60Fort Branch, INTHUNDERSTORM WIND DAMAGE REPORTED TO HOME WITH SHINGLES AND ROOF BLOWN OFF. PEA SIZE HAIL REPORTED WITH THIS STORM.
Jan 29, 5:20 PM CSTTSTM WND GST 755 Nw Evansville, INREPORTED IN NORTHWEST PART OF COUNTY.
Jan 29, 5:25 PM CSTTSTM WND GST 60Evansville, INWIND MEASURED ON WEST SIDE OF TOWN. NUMEROUS DOWNED TREES AND POWER LINES. ALSO DIME SIZE HAIL REPORTED IN POSEYVILLE IN POSEY COUNTY.
Jan 29, 5:27 PM CSTTSTM WND DMGCalvert City, KYTRACTOR-TRAILER BLOWN OVER ALONG THE PURCHASE PARKWAY.
Jan 29, 5:28 PM CSTTSTM WND DMGHarrisburg, ILPOWERLINES DOWN AND MOBLE HOME BLOWN OFF OF FOUNDATION. DAMAGE REPORTED NEAR THE COMMUNITY OF RIDGWAY.
Jan 29, 5:28 PM CSTHAIL 0.75Murray, KYDIME SIZE HAIL REPORTED ALONG WITH MINOR PROPERTY DAMAGE ALONG HIGHWAY 299.
Jan 29, 5:29 PM CSTTSTM WND GST 62Murray, KYREPORTED AT CALLOWAY COUNTY AIRPORT.
Jan 29, 5:29 PM CSTTSTM WND GST 70Evansville, INPEA SIZE HAIL REPORTED WITH STORM.
Jan 29, 5:29 PM CSTTSTM WND GST 71Evansville, INWIND REPORTED AT EVANSVILLE AIRPORT ASOS.
Jan 29, 5:30 PM CSTFUNNEL CLOUDMurray, KYFUNNEL REPORTED WITH ROTATION REPORTED ALONG HIGHWAY 161. WALL CLOUD ALSO OBSERVED. MARBLE SIZE HAIL ASSOCIATED WITH THIS STORM.
Jan 29, 5:30 PM CSTTSTM WND DMGEldorado, ILDAMAGE REPORTED BETWEEN RALEIGH AND ELDORADO ALONG CAROL PARK ROAD. 2 MOBILE HOMES DESTROYED. WIDESPREAD TREE DAMAGE THROUGHOUT THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.1 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2008-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2008-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 366 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1331 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
366 m²/s²
0-3 km storm-relative helicity
395 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KPAH 292204
NPWPAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PADUCAH KY
404 PM CST TUE JAN 29 2008

.A VERY STRONG COLD FRONT OVER NORTHWEST MISSOURI WILL SWEEP
RAPIDLY EAST ACROSS OUR REGION THROUGH EARLY EVENING. STRONG
SOUTHERLY WINDS IN ADVANCE OF THE FRONT WILL SHIFT ABRUPTLY TO
THE WEST AS THE FRONT PASSES.

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-300600-
/O.UPG.KPAH.WI.Y.0001.000000T0000Z-080130T0600Z/
/O.NEW.KPAH.HW.W.0001.080129T2204Z-080130T0600Z/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG...
SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...
CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...
POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...
CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...
BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...
MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...
OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...
MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN...
DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON...
NEW MADRID
404 PM CST TUE JAN 29 2008

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE WIND
ADVISORY IS NO LONGER IN EFFECT. 

WINDS WILL CONTINUE TO SHIFT TO THE WEST EARLY THIS EVENING. ALONG
WITH THIS SHIFT WILL BE THE MOST INTENSE WINDS...AVERAGING 35 TO
45 MPH WITH GUSTS TO 60 TO 65 MPH AT TIMES. THE STRONGEST WINDS
WILL OCCUR DURING THE LATE AFTERNOON AND EVENING HOURS ALONG AND
JUST BEHIND THE FRONT.

THE STRONGEST WINDS CURRENTLY OVER SOUTHERN ILLINOIS AND SOUTHEAST
MISSOURI WILL REACH A LINE FROM EVANSVILLE TO PADUCAH BY 5 TO 6
PM...THEN REACH OWENSBORO AND HOPKINSVILLE BETWEEN 6 AND 7 PM. THE
WINDS WILL SUBSIDE SIGNIFICANTLY BY MIDNIGHT.

WINDS THIS HIGH WILL IMPACT VEHICLE TRAVEL...ESPECIALLY HIGH
PROFILE VEHICLES. WAVE HEIGHTS ON AREA WATERWAYS WILL ALSO BE
DANGEROUSLY HIGHER. SECURE ANY OUTDOOR ITEMS OF CONCERN OR THEY
WILL BE BLOWN AWAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

RJP
1 follow-up statement
000 
WWUS73 KPAH 300003 AAA
NPWPAH

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE PADUCAH KY
603 PM CST TUE JAN 29 2008

.A VERY STRONG COLD FRONT OVER NORTHWEST MISSOURI WILL SWEEP
RAPIDLY EAST ACROSS OUR REGION THROUGH EARLY EVENING. STRONG
SOUTHERLY WINDS IN ADVANCE OF THE FRONT WILL SHIFT ABRUPTLY TO
THE WEST AS THE FRONT PASSES.

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-300600-
/O.CON.KPAH.HW.W.0001.000000T0000Z-080130T0600Z/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG...
SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...
CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...
POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...
CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...
BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...
MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...
OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...
MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN...
DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON...
NEW MADRID
603 PM CST TUE JAN 29 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT.

WINDS WILL CONTINUE TO SHIFT TO THE WEST EARLY THIS EVENING.
ALONG WITH THIS SHIFT WILL BE THE MOST INTENSE WINDS...AVERAGING
35 TO 45 MPH WITH GUSTS TO 60 TO 65 MPH AT TIMES. THE STRONGEST
WINDS WILL OCCUR DURING THE LATE AFTERNOON AND EVENING HOURS
ALONG AND JUST BEHIND THE FRONT.

THE STRONGEST WINDS CURRENTLY OVER SOUTWEST INDIANA WESTERN
KENTUCKY WILL REACH A LINE FROM OWENSBORO TO HOPKINSVILLE BETWEEN
6 AND 7 PM. THE WINDS WILL SUBSIDE SIGNIFICANTLY BY MIDNIGHT.

WINDS THIS HIGH WILL IMPACT VEHICLE TRAVEL...ESPECIALLY HIGH
PROFILE VEHICLES. WAVE HEIGHTS ON AREA WATERWAYS WILL ALSO BE
DANGEROUSLY HIGH. SECURE ANY OUTDOOR ITEMS OF CONCERN OR THEY
WILL BE BLOWN AWAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this high wind warning went out at Jan 29, 3:00 PM CST, 1 hour 4 minutes earlier.

Area forecast discussion, Jan 29, 3:00 PM CST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
300 PM CST TUE JAN 29 2008

.DISCUSSION...

THREE SYSTEMS OVER THE NEXT SEVEN DAYS WITH MANY CHALLENGES...SO
WILL TRY NOT TO GET TOO VERBOSE.

INTENSE COLD FRONT JUST INSIDE THE NORTHERN AND WESTERN PORTIONS OF
OUR CWA AT THE TIME OF THIS WRITING. EXPECT A SQUALL LINE OF SEVERE
THUNDERSTORMS TO DEVELOP ALONG OR IMMEDIATELY AHEAD OF THE FRONT AND
CROSS OUR CWA THROUGH THE REST OF THE AFTERNOON AND INTO THE EARLY
AFTERNOON HOURS. EXPECT THE FRONT AND THREAT OF SEVERE WEATHER TO
EXIT THE SOUTHEAST CORNER OF OUR CWA BETWEEN 7 AND 8 PM.
TEMPERATURES AND DEWPOINTS WILL DROP OFF SHARPLY BEHIND THE
FRONT...AND PRECIP WILL LIKELY CHANGE OVER TO SNOW BEFORE ENDING BY
MIDNIGHT WITH ONLY A DUSTING EXPECTED.

NOT MUCH TIME IN BETWEEN THIS SYSTEM AND THE NEXT. MODELS BRINGING
SYSTEM NUMBER TWO INTO THE REGION ON THURSDAY. AGAIN THE TRACK AND
TIMING OF THE SYSTEM WILL MAKE ALL OF THE DIFFERENCE WHEN IT COMES
TO SNOW POTENTIAL WITH THIS SYSTEM. GFS AND ECMWF KEEP THE SFC LOW A
BIT FURTHER SOUTH AND EAST THAN THE NAM. THIS SCENARIO WOULD
OBVIOUSLY YIELD A COLDER SOLUTION AND THUS A BETTER CHANCE FOR SNOW.
ASSUMING THE STORM TAKES THE MORE SOUTHERLY TRACK...PRECIP SHOULD
START OUT AS A MIX OVER THE NORTHERN AND WESTERN SECTIONS AND REMAIN
A MIX THROUGHOUT THE DAY THERE WITH ALL LIQUID ELSEWHERE. EASTWARD
PROGRESSION OF THE CHANGEOVER TO SNOW WILL BEGIN THURSDAY
EVENING...AND ALL SNOW ACROSS THE ENTIRE CWA AFTER MIDNIGHT. BY 12Z
FRIDAY COULD SEE 2-4 INCHES OF SNOW ACROSS ALL OF OF OUR CWA EXCEPT
THE SOUTHEAST CORNER. EXPECT LIGHT SNOW TO FLURRIES ON THE BACK SIDE
OF THE SYSTEM ON FRIDAY...BUT LITTLE TO NO ADDITIONAL ACCUMULATION
EXPECTED.

NEXT SYSTEM TO MOVE INTO THE REGION SUNDAY NIGHT. CURRENT
INDICATIONS ARE THAT THIS EVENT WILL REMAIN ALL LIQUID. THE COLD
FRONT WITH THIS SYSTEM WILL CROSS THE REGION ON TUESDAY. EXPECT
LIGHT PRECIP TO LINGER BEHIND THE FRONT INTO TUESDAY EVENING.
1000-850 THICKNESS VALUES WOULD INDICATE A CHANGEOVER TO LIGHT SNOW
TUESDAY AFTERNOON AND EVENING...BUT SURFACE TEMPERATURES ARE
FORECAST TO BE TOO WARM. WILL LIKELY HAVE TO MAKE ADJUSTMENTS AS WE
DRAW NEARER TO THIS EVENT.

&&

.AVIATION...
CLEAR SLOT OVER CENTRAL MISSOURI IS ALLOWING FOR SUBSTANTIAL SURFACE
HEATING IN THAT AREA LATE THIS MORNING. 60 DEGREE DEW POINTS
EXTENDED UP TO CENTRAL ARKANSAS BY 16Z. THIS WILL FAVOR THE
DEVELOPMENT OF LOW TOPPED CONVECTION ALONG THE VERY SHARP COLD FRONT
THIS AFTERNOON...LIKELY OVER SE MISSOURI. PER SPC MCD...THE FORECAST
AREA WILL BE UPGRADED TO MODERATE RISK OF SEVERE SHORTLY.

FORECAST WAS UPDATED FOR SOMEWHAT WARMER TEMPS AND HIGHER DEW
POINTS...MAINLY OVER SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. THIS
IS THE REGION WHERE SOME SUN IS EXPECTED THIS AFTERNOON AS THE DRY
SLOT EDGES EASTWARD. TIMING OF THE ARRIVAL OF COLD AIR WAS PUSHED
BACK JUST A FEW HOURS...SO MENTION OF SNOW FOR THIS AFTERNOON WAS
TRIMMED BACK A COUPLE COUNTIES.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...WIND ADVISORY ALL COUNTIES TIL 06Z WEDNESDAY
MO...WIND ADVISORY ALL COUNTIES TIL 06Z WEDNESDAY
IL...WIND ADVISORY ALL COUNTIES TIL 06Z WEDNESDAY
IN...WIND ADVISORY ALL COUNTIES TIL 06Z WEDNESDAY

&&

PUBLIC...JP
AVIATION...MY
Hazardous weather outlook, Jan 29, 10:45 AM CST, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1045 AM CST TUE JAN 29 2008

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-301045-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
1045 AM CST TUE JAN 29 2008

...MODERATE RISK OF SEVERE WEATHER THIS AFTERNOON AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FROM MID
AFTERNOON INTO EARLY THIS EVENING. SCATTERED THUNDERSTORMS ARE
LIKELY FROM THE CURRENT TIME UNTIL MID AFTERNOON. AROUND 200
PM...THE STORMS ARE EXPECTED TO FORM A LINE JUST AHEAD OF THE
COLD FRONT. THIS LINE OF STORMS IS THEN EXPECTED TO RACE ACROSS
THE REGION AT CLOSE TO 70 MPH. THE FRONT AND STORMS WILL LEAVE THE
REGION BETWEEN 600 PM AND 700 PM THIS EVENING.

THE PRIMARY THREAT WILL BE DAMAGING WINDS DUE TO POWERFUL WINDS
ALOFT...HOWEVER AN ISOLATED TORNADO IS POSSIBLE.

STRONG AND GUSTY WINDS WILL PERSIST OUTSIDE OF THE THUNDERSTORMS FOR
MOST OF TODAY AND TONIGHT. WINDS WILL BE OUT OF THE SOUTH UNTIL
SHIFTING TO THE NORTHWEST LATE THIS AFTERNOON OR EARLY THIS
EVENING BEHIND THE COLD FRONT. WINDS WILL AVERAGE 20 TO 30 MPH
WITH GUSTS OF 45 TO 50 MPH POSSIBLE AT TIMES. A WIND ADVISORY IS
IN EFFECT. REFER TO THE WIND ADVISORY FOR MORE DETAILS.

ONCE THE FRONT MOVES THROUGH...SHARPLY COLDER AIR WILL QUICKLY
DROP TEMPERATURES INTO THE UPPER 20S AND LOWER 30S BY 900 PM. WIND
CHILLS ARE EXPECTED TO BE IN THE TEENS BY LATER THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF LIGHT WINTRY ACCUMULATIONS OF SNOW OR ICE
THURSDAY AND THURSDAY NIGHT INTO EARLY FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EARLY
THIS EVENING.

SPODEN

In the hours before

Local storm report, Jan 29, 3:56 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
356 PM CST TUE JAN 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0349 PM     NON-TSTM WND DMG DUDLEY                  36.79N 90.09W
01/29/2008                   STODDARD           MO   TRAINED SPOTTER

            FOAM BOARDING BLOWNING ACROSS WINDESPREAD AREA. WINDS
            ESTIMATED 5 TO 60 MPH ASSOCIATED WITH FRONTAL PASSAGE.

&&

SMITTY
Local storm report, Jan 29, 3:57 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
357 PM CST TUE JAN 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     HAIL             AVA                     37.89N 89.50W
01/29/2008  M0.25 INCH       JACKSON            IL   LAW ENFORCEMENT

&&

SMITTY
Local storm report, Jan 29, 4:00 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
400 PM CST TUE JAN 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 PM     HAIL             CAPE GIRARDEAU          37.31N 89.55W
01/29/2008  M0.50 INCH       CAPE GIRARDEAU     MO   EMERGENCY MNGR

            HAIL REPORTED ALONG HIGHWAYS 72 AND 34. WINDS ESTIMATED
            GUST 50 MPH.

&&

SMITTY
Local storm report, Jan 29, 4:01 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
401 PM CST TUE JAN 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     TSTM WND DMG     OAK RIDGE               37.50N 89.73W
01/29/2008                   CAPE GIRARDEAU     MO   EMERGENCY MNGR

            SHINGLES BLOWN OFF OF HOME.

&&

SMITTY
Local storm report, Jan 29, 4:02 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
402 PM CST TUE JAN 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0331 PM     NON-TSTM WND GST POPLAR BLUFF            36.76N 90.41W
01/29/2008  M61 MPH          BUTLER             MO   ASOS

            LATE REPORT. WIND GUST ASSOCIATED WITH FRONTAL PASSAGE.

&&

SMITTY
Local storm report, Jan 29, 4:04 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
404 PM CST TUE JAN 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     HAIL             MARBLE HILL             37.30N 89.98W
01/29/2008  M0.75 INCH       BOLLINGER          MO   TRAINED SPOTTER

            PENNY SIZE HAIL REPORTED IN COMMUNITY COVERING THE
            GROUND.

&&

SMITTY

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 11:42 PM CSTWind AdvisoryPAHBallard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more16 hr
Jan 29, 4:28 PM CSTSevere Thunderstorm WarningPAHBallard, Crittenden, Livingston, McCracken47 min
Jan 29, 4:49 PM CSTSevere Thunderstorm WarningPAHBallard, Carlisle, Fulton, Graves, Hickman, McCracken41 min
Jan 29, 5:14 PM CSTSevere Thunderstorm WarningPAHHenderson, Union46 min
Jan 29, 5:14 PM CSTSevere Thunderstorm WarningPAHCaldwell, Crittenden, Hopkins, Livingston, Lyon, Marshall and 2 more46 min
Jan 29, 5:18 PM CSTSevere Thunderstorm WarningPAHCaldwell, Calloway, Lyon, Marshall, Trigg42 min
Jan 29, 5:40 PM CSTSevere Thunderstorm WarningPAHDaviess, Henderson50 min
Jan 29, 5:50 PM CSTSevere Thunderstorm WarningPAHChristian, Hopkins, McLean, Muhlenberg, Webster55 min
Jan 29, 5:56 PM CSTSevere Thunderstorm WarningPAHChristian, Todd, Trigg49 min
Jan 29, 1:33 PM CSTSevere Thunderstorm WarningPAHButler, Stoddard27 min
Jan 29, 3:06 PM CSTSevere Thunderstorm WarningPAHPerry24 min
Jan 29, 3:57 PM CSTSevere Thunderstorm WarningPAHCape Girardeau, Scott48 min
Jan 29, 4:13 PM CSTTornado WarningPAHCape Girardeau32 min
Jan 29, 3:26 PM CSTSevere Thunderstorm WarningPAHJackson, Perry49 min
Jan 29, 3:50 PM CSTSevere Thunderstorm WarningPAHFranklin, Jefferson, Perry25 min
Jan 29, 4:07 PM CSTSevere Thunderstorm WarningPAHFranklin, Hamilton, Jefferson, Wayne, White38 min
Jan 29, 4:18 PM CSTSevere Thunderstorm WarningPAHFranklin, Gallatin, Hamilton, Jackson, Johnson, Saline and 3 more27 min
Jan 29, 4:33 PM CSTTornado WarningPAHEdwards, Wayne27 min
Jan 29, 4:44 PM CSTSevere Thunderstorm WarningPAHGallatin, Hamilton, Saline, White, Williamson31 min
Jan 29, 4:52 PM CSTTornado WarningPAHEdwards, Wabash23 min
Jan 29, 4:52 PM CSTTornado WarningPAHEdwards, Wabash23 min
Jan 29, 5:07 PM CSTSevere Thunderstorm WarningPAHEdwards, Wabash, White38 min
Jan 29, 5:11 PM CSTTornado WarningPAHGibson19 min
Jan 29, 5:24 PM CSTTornado WarningPAHVanderburgh, Warrick24 min
Jan 29, 5:30 PM CSTSevere Thunderstorm WarningPAHGibson, Pike, Warrick30 min

Nearby

High Wind Warnings in Kentucky, 2008High Wind Warnings in Illinois, 2008High Wind Warnings in Missouri, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.